Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 277, NWS Midland/Odessa, TX

May 25, 2007Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2007, 12:08 AM CDT for Pecos County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 12:08 AM CDT (05:08 UTC)
Expired
May 25, 2007, 1:15 AM CDT
In force
67 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 124 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 5.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 830 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
830 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 250510
SVRMAF
TXC371-250615-
/O.NEW.KMAF.SV.W.0277.070525T0508Z-070525T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1208 AM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 115 AM CDT

* AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF FORT
  STOCKTON TO 41 MILES SOUTH OF FORT STOCKTON..MOVING NORTHEAST AT
  10 MPH.

* SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
  CENTRAL PECOS COUNTY...
  INTERSTATE 10...
  U.S. HIGHWAY 285...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3129 10294 3111 10244 3100 10229 3066 10238
      3041 10238 3020 10273 3118 10296

$$
1 follow-up statement
000 
WWUS54 KMAF 250606
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
106 AM CDT FRI MAY 25 2007

TXC371-250616-
/O.EXP.KMAF.SV.W.0277.000000T0000Z-070525T0615Z/
PECOS TX-
106 AM CDT FRI MAY 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PECOS COUNTY EXPIRES
AT 115 AM CDT...

AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LEVELS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE.

ALTHOUGH THE THREAT OF SEVERE WEATHER HAS PASSED... PONDING OF WATER
WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3129 10294 3111 10244 3100 10229 3066 10238
      3041 10238 3020 10273 3118 10296

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:48 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 24, 8:48 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
848 PM CDT THU MAY 24 2007

.UPDATE...

WSR-88D IMAGERY HAS BEGUN TO SHOW A SLIGHT DECREASE IN INTENSITY
AND COVERAGE OVER THE LAST HOUR. SURFACE OBSERVATIONS SHOW THAT
THE COLD FRONTAL BOUNDARY HAS MOVED SOUTH INTO PORTIONS OF THE
CONCHO VALLEY...TRANS PECOS REGION...AND THE MARFA PLATEAU OF SOUTHWEST
TEXAS. PRIMARY INDICATIONS ARE THAT THE BEST CHANCES FOR
ADDITIONAL RAINFALL WILL LIKELY BE OVER SOUTHWEST PORTIONS OF THE CWA...WITH
THE EXCEPTION OF AREAS NEAR REAGAN AND UPTON COUNTIES WHERE
CHANCES WILL BE GREATER DUE TO ONGOING CONVECTION.

FOR NOW...HAVE LOWERED THUNDERSTORM CHANCES SLIGHTLY ACROSS THE
NORTHERN HALF OF THE CWA THROUGH 12Z FRIDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              61  74  62  80  /  20  50  30  20
CARLSBAD NM                60  82  62  86  /  20  30  50  40
DRYDEN TX                  67  81  66  81  /  40  30  30  20
FORT STOCKTON TX           63  78  64  83  /  40  40  30  20
GUADALUPE PASS TX          57  75  58  80  /  20  40  50  40
HOBBS NM                   59  81  59  85  /  20  40  40  30
MARFA TX                   55  78  54  79  /  40  30  40  40
MIDLAND INTL AIRPORT TX    62  75  61  82  /  20  50  30  20
ODESSA TX                  62  76  62  82  /  20  50  30  20
WINK TX                    63  82  66  87  /  30  40  40  30

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

01/03
Hazardous weather outlook, May 24, 2:06 PM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
206 PM CDT THU MAY 24 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
206 PM CDT THU MAY 24 2007 /106 PM MDT THU MAY 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING...GENERALLY
ALONG AND SOUTH OF INTERSTATE 20 AND ALSO ACROSS THE HIGHER
ELEVATIONS OF SOUTHWEST TEXAS. SOME OF THESE THUNDERSTORMS COULD
REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING
WINDS...AND FLASH FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CONTINUED CHANCE FOR SCATTERED THUNDERSTORMS
THROUGH THE WEEKEND WITH THE MAIN THREAT BEING FLASH FLOODING. ABUNDANT
AMOUNTS OF MOISTURE COMBINED WITH WEAK WINDS IN THE MID LEVELS OF
THE ATMOSPHERE WILL PROVIDE THE POTENTIAL FOR SLOW MOVING AND
HEAVY RAINFALL PRODUCING THUNDERSTORMS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 24, 6:39 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
639 PM CDT THU MAY 24 2007

TXZ075-250045-
PECOS-
639 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL PECOS COUNTY.

AT 639 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS
COUNTY...20 MILES SOUTH OF FORT STOCKTON AND JUST WEST OF HIGHWAY
385. THIS STRONG THUNDERSTORM WAS MOVING SOUTHWEST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
Local storm report, May 24, 7:30 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
730 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             FORT STOCKTON           30.89N 102.89W
05/24/2007  E0.88 INCH       PECOS              TX   PUBLIC

&&

PVESPER
Local storm report, May 24, 7:36 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             PRESIDIO                29.56N 104.36W
05/24/2007  E0.75 INCH       PRESIDIO           TX   PUBLIC

&&

PVESPER
Special weather statement, May 24, 7:45 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
745 PM CDT THU MAY 24 2007

TXZ079-080-250145-
PRESIDIO VALLEY-MARFA PLATEAU-
745 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN PRESIDIO COUNTY.

AT 745 PM CDT...STRONG THUNDERSTORMS WERE NEAR REDFORD...CASA
PIEDRA...AND ADOBES. MOVEMENT WAS NORTH AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.
Special weather statement, May 24, 7:48 PM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
748 PM CDT THU MAY 24 2007

TXZ074-081-250145-
BIG BEND AREA-DAVIS/APACHE MOUNTAINS AREA-
748 PM CDT THU MAY 24 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER NORTHERN BREWSTER COUNTY
AROUND 10 MILES NORTH OF MARATHON AT 748 PM CDT...MOVING
SOUTHWEST AT 10 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THIS STORM
CROSSES HIGHWAY 90 WEST OF MARATHON BETWEEN 800 PM AND 830 PM
CDT THIS EVENING.

PEOPLE IN NORTHERN BREWSTER COUNTY SHOULD MONITOR THIS
STORM CLOSELY.
Local storm report, May 24, 11:56 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1156 PM CDT THU MAY 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 PM     HAIL             MIDLAND INTERNATIONAL A 31.94N 102.19W
05/24/2007  M0.75 INCH       MIDLAND            TX   NWS EMPLOYEE

1122 PM     HAIL             MIDLAND INTERNATIONAL A 31.94N 102.19W
05/24/2007  M0.88 INCH       MIDLAND            TX   NWS EMPLOYEE

&&

EPLATT

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 10:49 PM CDTFlash Flood WarningMAFMidland3 hr
May 24, 11:18 PM CDTSevere Thunderstorm WarningMAFMidland41 min
May 24, 11:51 PM CDTSevere Thunderstorm WarningMAFGaines54 min
May 25, 12:21 AM CDTFlash Flood WarningMAFTerrell4 hr
May 25, 12:42 AM CDTSevere Thunderstorm WarningMAFTerrell63 min
May 25, 1:33 AM CDTFlash Flood WarningMAFGaines4 hr
May 25, 1:33 AM CDTFlash Flood WarningMAFDawson4 hr
May 25, 4:49 AM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more24 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.